Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking treatment for typhoid. Getting fever and muscle pain again. Widal test negative. Any advice?

DOCTOR OF THE MONTH - Jun 2013
Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Question
hi,i had undergone through the typhoid treatment a month back.i was prescribed the medication for 6 days. after ten days i felt fever again with muscle pain. now again i am being treated with typhoid medicines for the past 5 days. i felt very ok till 4 th day.from yesterday am again feeling slight feverish plus having some body ache. both the time my widal test was negative. pls advice me what could it be..i m very bothered.
Posted Sun, 12 May 2013 in General Health
 
 
Answered by Dr. Sushil Kumar Sompur 15 minutes later
Hi there ~

There are a number of illnesses that can mimic typhoid illness, the uppermost among them being brucellosis and the least thought about by internists. You are being treated for typhoid for the second time. I would ask you to wait till the end of the current antibiotic dosing, since it may take a while to get all the toxins out of your system and the antibiotics killing the bacteria can sometimes cause you to have a late feverish feeling. This might in fact be that you are getting better, especially so since you have indicators in your blood i.e. widal test negative. I feel like there are no problems with your health at the current time. Please consult an infectious disease specialist if there is a necessity in the future. I hope this helped reduce your anxiety about the disease. I wish you a good recovery.

Take care and have a lovely day!
Above answer was peer-reviewed by
 
Follow-up: Taking treatment for typhoid. Getting fever and muscle pain again. Widal test negative. Any advice? 12 minutes later
how much time will this feverish feeling take to last? because of this feeling i feel energy less and drained. also my widal test was never positive still i am being treated for typhoid. so is it typhoid only?
 
 
Answered by Dr. Sushil Kumar Sompur 3 minutes later
The feverish feeling might last another couple of days only. Please use paracelamol or acetaminophen prescribed by your doctor to feel better. Your fever will go away and you will feel more energetic. Keep hydrating yourself with plenty of fluids and oral rehydration solution. Make sure you use boiled and cooled water or bottled water only for the next few days. The widal test might be negative but you might still need the antibiotics as suggested by your doctor. Please keep your next appointment with your doctor and hopefully you will feel fine by that time. I do believe you had typhoid that is now going away.

I hope this helps.

Take care and have a lovely day!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor